Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleSolving equations with sequence variables and sequence functions
Author(s) Temur Kutsia
TypeArticle in Journal
AbstractTerm equations involving individual and sequence variables and sequence function symbols are studied. Function symbols can have either fixed or flexible arity. A sequence variable can be instantiated by any finite sequence of terms. A sequence function abbreviates a finite sequence of functions all having the same argument lists. It is proved that solvability of systems of equations of this form is decidable. A new unification procedure that enumerates a complete almost minimal set of solutions is presented, together with variations for special cases. The procedure terminates if the solution set is finite. Applications in various areas of artificial intelligence, symbolic computation, and programming are discussed.
KeywordsUnification, Sequence variables, Sequence functions
URL http://www.sciencedirect.com/science/article/pii/S0747717107000053
JournalJournal of Symbolic Computation
Pages352 - 388
Translation No
Refereed No